It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-14-2007, 12:02 PM   #1
Senior Member
(female)
 
Join Date: Jul 2003
Location: USA
Posts: 228
amydianne1 HB User
Side effects with Lamictal increase??

My doctor has increased my Lamictal by 50 mg daily. I started the new dosage this morning, was fine for a few hours, and then I felt high as a kite. I have had trouble talking (not confusion or anything like that, just almost slurring or physically talking). I wouldn't think upping the meds by 50 mg would make this much of a change in a day. I honestly and truly feel like I have had a few too many cocktails! Anyone experience this with Lamictal and how long did it take you to adjust? This is the first time he has adjusted the meds in about a year or two, but I don't remember this feeling before.

Thanks!
Amy

 
Old 05-14-2007, 12:45 PM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,233
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: Side effects with Lamictal increase??

Not asking for specifics; so be general in your reply to my statement/assumption.

I'm assuming you fall in to the "average" weight class, meaning not of one end or the other. Under that assumption, a 50mg increase should NOT have caused side effects like that with only a 50mg bump.

Would it be rude to ask what that increase brought your dose up to?
It is possible it raised the meds to a point (concentration) your body cannot tollerate if it is too high.

Increases of 50 were rare for my case and friends of mine, except for when starting on Lamictal and initially ramping up. I would bump with the 100's having no problems (body weight around 150/160 LBS) In **my** case the drug did not work, even on a dose of (thinking) blue pills, 200mg/ea; 800/day (400 AM and PM). Long time ago it seems. My levels when tested came back sub therapy. I was asked if I was even TAKING them, boy did I get upset at that accusation.

Somewhat common (and known) sideFX with Lamictal are the rash on skin for bad reaction.

Lamictal is "rapidly absorbed" according to text; I can't find an exact time for when "peak levels" would occur; longer half life of 15-60 hours I can confirm.

--Travis

 
Sponsors Lightbulb
   
Old 05-14-2007, 01:43 PM   #3
Senior Member
(female)
 
Join Date: Jul 2003
Location: USA
Posts: 228
amydianne1 HB User
Re: Side effects with Lamictal increase??

Thanks for your quick response Travis!

Average weight, right now I'm on 350 mg increasing to 400mg. Not a really high dosage at all, but it's a weird deal...I have been up higher than that, however I ran a low-grade fever literally every day. So, we came down on the meds (I have tried countless others with bad side effects, when I got on Lamictal I knew what it felt like to feel "normal" again). When he lowered the Lamictal, fever stopped, things seemed to be going okay. However, the auras have started back really bad (I still have them occasionally, but I'm having a multitude again), which is usually the first sign before I start having complex partial seizures again. I just don't ever remember the "drunk" feeling when raising the meds.

 
Old 05-14-2007, 06:37 PM   #4
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,233
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: Side effects with Lamictal increase??

I had the "drunk" symptoms on TegXR that indicated too high of a dose/levels in my system. I had been on Teg since I was a kid.

I sat it out for over 3 weeks (to normalize) at 3x/day. It didn't. I reduced the added dose SLOWLY (one tab per week) while monitering, to see if that would help. It ended up me removing the added 600mg that was tacked on to remove the effects. NOTE PLEASE DO NOTE TRY THAT ON YOUR OWN. IT IS RISKY AND NOT RECOMENDED. My Dr was suprised, and did not like what I did, but said she would have done the same... Sad to say education comes in handy at times.

REPEAT: DO NOT REDUCE MEDS ON YOUR OWN.

--Travis

Ataxia is another side effect mentioned for Lamictal; but I have not seen the "drunk like symptoms" mentioned before. I if anybody should have experienced SOME symptoms at the regiment I was on (in theory). Odd that I didn't.

 
Old 05-21-2007, 04:04 PM   #5
Newbie
(male)
 
Join Date: May 2007
Location: Whittier, CA, usa
Posts: 5
Johnny1868 HB User
Re: Side effects with Lamictal increase??

Hello
I'm on 350mg of Lamictal. When my increase from 300 to 350 took place, no increase in side affects. I was on Dilantin before and that was horrible. Now that I'm on Lamictal, the only thing that I experience has to do with my sleep. I have to go to sleep late. I always wake up at 6am. If I go to sleep before midnight, I wake up irritable and am in a bad mood until the afternoon. I can literally feel my face burning from the mood i'm in. However, if I go to sleep after 1230am, I wake up feeling pretty good.

Does anyone else experience this?

Last edited by Johnny1868; 05-21-2007 at 04:05 PM.

 
Old 05-21-2007, 06:06 PM   #6
Member
(female)
 
Join Date: Sep 2006
Location: Florida
Posts: 84
Trish17 HB User
Re: Side effects with Lamictal increase??

I've been on 400 mg daily for about 12 years. I started on 300 (I think), but it was increased after 6 months. After the side effects of all the other drugs I took over the years, I was pleased to experience few with lamictal. One side effect for me started about 2 years ago. I started having extreme gas problems. I have to keep Beano with me at all times! The drunken feelings never occurred, and I stopped having seizures a few years ago. However, last year the auras started happening when I'm very tired. I had never had auras before, and if was a terrifying experience.

How much does your prescription cost? I'm wondering if it varies from state to state. I guess costs vary as much as side effects.

Good luck on getting your meds straightened out.


Trish

 
Old 05-21-2007, 08:13 PM   #7
Senior Member
(female)
 
Join Date: Jul 2003
Location: USA
Posts: 228
amydianne1 HB User
Re: Side effects with Lamictal increase??

I'm starting to feel better now, I guess it took a few days for the increased dosage to start kicking in and get used to it. Plus, the increased auras lately make me feel pretty lousy too. Lamictal is the first drug that I have taken where I felt "normal" again.

I have a co-pay for my Lamictal, but it is still expensive. That's the one drawback, it's the best one I've tried but definitely the most expensive!

 
Old 05-22-2007, 01:34 PM   #8
Member
(female)
 
Join Date: Sep 2006
Location: Florida
Posts: 84
Trish17 HB User
Re: Side effects with Lamictal increase??

Me, too. I'm glad you're improving.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lamictal side effects??? fusionqueen Bipolar Disorder 4 12-27-2008 05:16 PM
Lamicatal and side effects? NY 1009 Bipolar Disorder 6 07-08-2008 05:35 PM
I'm scared of meds/Anyone taking meds w/out side effects?Anyone not even taking meds? Unhappygirl74 Bipolar Disorder 6 08-10-2007 02:47 PM
Lamictal side effects mimick MS symptoms? joanna66 Multiple Sclerosis 3 07-29-2007 03:17 AM
Lamictal side effects fusionqueen Epilepsy 5 03-14-2007 10:15 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 10:13 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!